Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 19, 2017, 8:19 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 8:19 PM MDT (02:19 UTC)
- Expired
- Jul 19, 2017, 9:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3997 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WWUS85 KPUB 200219 SPSPUB Special Weather Statement National Weather Service Pueblo CO 819 PM MDT WED JUL 19 2017 COZ084-085-200300- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 819 PM MDT WED JUL 19 2017 ...SPECIAL WEATHER STATEMENT... At 817 PM MDT, Doppler radar was tracking a line of thunderstorms near Security and Fountain moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southeastern Colorado Springs, Fountain, Ellicott, Schriever AFB, Security-Widefield, Security, Fort Carson and Hanover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain is also occurring with these storms, and may lead to localized flooding. && LAT...LON 3853 10475 3870 10485 3893 10437 3869 10422 TIME...MOT...LOC 0217Z 243DEG 22KT 3866 10471 $$ tlm
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:19 PM MDT, 5 hours earlier.
Area forecast discussion, Jul 19, 3:19 PM MDT, 5 hours before
Area Forecast Discussion National Weather Service Pueblo CO 319 PM MDT Wed Jul 19 2017 .SHORT TERM...(This evening through Thursday) Issued at 246 PM MDT Wed Jul 19 2017 ...Thunderstorms Primarily Along and North of a Line from Creede to Westcliffe to Calhan... High pressure has bulged westward a bit, shifting the main monsoon plume west and northward and bringing drier, more subsident air to most of the southeast Colorado plains. So far this afternoon, storms are forming over the La Garitas and the central Colorado mountains, pretty much on track with model forecasts. As the afternoon progresses into the evening, high res models have the convection edging gradually south and eastward with time. By this evening, convection should be firing generally along and north of a line from Creede to Westcliffe to Calhan. Primary risks will continue as in previous days including lightning, gusty winds, heavy rain and flash flooding on burn scars and urban areas. Most of the plains south and east of Pueblo will not see any convection this evening. The models have most activity ending by midnight if not sooner. The weather scenario for tomorrow looks pretty much the same as today. .LONG TERM...(Thursday night through Wednesday) Issued at 246 PM MDT Wed Jul 19 2017 Center of upper level high pressure briefly drifts east in the Mississippi Valley Fri/Sat, then reforms over the wrn U.S. beginning Sun. This should allow an influx of deeper moisture into srn CO from late Fri into at least Sun, leading to a greater coverage of tsra area-wide, especially Sat/Sun. Aiding in convection over the eastern mountains and plains while be a reasonably strong cold front, which will lie along the Palmer Dvd by late Fri, then slowly drop south toward the NM border by Sat evening. Suspect best chance for storms Fri will be over the Pikes Peak area back into the Central mountains, then a widespread threat for stronger storms and heavy rainfall over the entire area Sat as near 60f dewpoints slosh westward on the plains. Organized heavy rain threat may then sink south toward NM on Sun as surface boundary ends up fairly far south and cooler air stabilizes the plains somewhat, though with low levels remaining moist and weak upslope gradient persisting, sct tsra look possible over much of the region. After one more hot day on Fri, temps cool 5-10f over much of the region Sat/Sun as heights fall and cooler/moister air spreads across the state. Model solutions begin to differ early next week with respect to the position/strength of the upper high, with GFS now more amplified with the ridge over the Rockies, keeping flow across CO more nly and suppressing deeper moisture south and west. ECMWF slighltly more diffuse with the ridge, allowing moisture to remain in place Mon/Tue with continued -tsra chances both days. At this point will keep a standard summer forecast in place Mon-Wed, with daily chances for convection most locations, especially over the mountains. Max temps will begin a slow climb back to around average levels many locations by mid-week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 246 PM MDT Wed Jul 19 2017 Scattered to numerous thunderstorms will impact portions of the flight area this evening. The majority of the activity will be along and north of a line from Creede to Westcliffe to Calhan. South of the line, isolated storms will be possible. Most of the plains south and east of Pueblo will remain free of thunderstorms. Primary storm risks will include lightning, gusty winds, heavy rain and local small hail. CIGS and VSBYS will range anywhere from MVFR to LIFR through areas of precipitation. The KALS and KPUB TAF sites will likely be south of the convection this evening. KCOS, on the other hand, will be near the southern edge of the convection and could see a storm near or at the terminal, primarily 22z-02z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...PETERSEN AVIATION...LW
Hazardous weather outlook, Jul 19, 12:00 PM MDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Wed Jul 19 2017 COZ058>089-093>099-201800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Wed Jul 19 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight The best chance of thunderstorms today will be across the La Garita mountains, all of the central mountains and the Pikes Peak region. This includes the middle and upper Arkansas river valley areas. Thunderstorms today will be capable of locally heavy rain which could cause flash flooding, especially on burn scar areas and the Chalk Cliffs Region west of Nathrop and Buena Vista. One or two storms, capable of locally heavy rain, could also impact the greater Colorado Springs area. As always, lightning will be an additional safety hazard with any storms today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered afternoon and evening thunderstorms will develop Thursday and Friday, mostly over the mountains. The main threats from these storms will be lightning, locally heavy rain and flash flooding on burn scars. During the weekend, low level moisture will increase over the plains and eastern mountains, resulting in better chances for thunderstorms, which could produce locally heavy rain. The risk for burn scar flash flooding will be high during this period. Moisture will remain over the region though at least Tuesday with scattered afternoon and evening thunderstorms. Locally heavy rain and burn scar flooding will continue to be a threat. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening generally north of a line from Creede to Westcliffe to Calhan. 50/50
In the hours before
Special weather statement, Jul 19, 5:07 PM MDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 507 PM MDT WED JUL 19 2017 COZ081-084-192345- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 507 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm near Palmer Lake, or 19 miles northwest of Colorado Springs, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodland Park, Monument, Air Force Academy, Palmer Lake and Gleneagle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3896 10501 3911 10514 3913 10511 3913 10460 TIME...MOT...LOC 2307Z 236DEG 22KT 3908 10499 tlm
Special weather statement, Jul 19, 5:27 PM MDT, 2 hours 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 527 PM MDT WED JUL 19 2017 COZ081-082-200000- Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 527 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 600 PM MDT... At 525 PM MDT, Doppler radar was tracking a strong thunderstorm over Green Mountain Falls, or 12 miles northwest of Colorado Springs, moving northeast at 10 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Green Mountain Falls, Crystola, Chipita Park and Cascade. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Catamount Reservoirs get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3884 10502 3888 10512 3905 10503 3901 10494 TIME...MOT...LOC 2325Z 215DEG 8KT 3894 10502 tlm
Special weather statement, Jul 19, 6:02 PM MDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 602 PM MDT WED JUL 19 2017 COZ077>079-083-200045- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountain Valley Below 8500 Ft CO- 602 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND NORTHWESTERN CUSTER COUNTIES UNTIL 645 PM MDT... At 602 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Royal Gorge, or 44 miles west of Pueblo, moving northeast at 15 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3826 10545 3842 10556 3853 10529 3837 10517 TIME...MOT...LOC 0002Z 242DEG 12KT 3838 10543 ep
Special weather statement, Jul 19, 7:02 PM MDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 702 PM MDT WED JUL 19 2017 COZ081-083-085-086-200130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 702 PM MDT WED JUL 19 2017 ...SPECIAL WEATHER STATEMENT... At 700 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 27 miles southwest of Colorado Springs, moving northeast at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Florence, Penrose and Fort Carson. LAT...LON 3836 10512 3854 10521 3864 10489 3846 10479 TIME...MOT...LOC 0100Z 245DEG 24KT 3849 10508 tlm
Special weather statement, Jul 19, 7:37 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 737 PM MDT WED JUL 19 2017 COZ081-083-085-086-200215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 737 PM MDT WED JUL 19 2017 ...SPECIAL WEATHER STATEMENT... At 735 PM MDT, Doppler radar was tracking a strong thunderstorm centered 10 miles north of Penrose, or 19 miles south of Colorado Springs, moving northeast at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southern Colorado Springs, Fountain, Fort Carson, and Stratmoor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Some heavy rainfall is also occurring with this storm, and may lead to localized flooding. && LAT...LON 3845 10499 3863 10510 3878 10480 3858 10463 TIME...MOT...LOC 0135Z 243DEG 28KT 3857 10495 tlm
Special weather statement, Jul 19, 8:19 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 819 PM MDT WED JUL 19 2017 COZ084-085-200300- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 819 PM MDT WED JUL 19 2017 ...SPECIAL WEATHER STATEMENT... At 817 PM MDT, Doppler radar was tracking a line of thunderstorms near Security and Fountain moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southeastern Colorado Springs, Fountain, Ellicott, Schriever AFB, Security-Widefield, Security, Fort Carson and Hanover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain is also occurring with these storms, and may lead to localized flooding. && LAT...LON 3853 10475 3870 10485 3893 10437 3869 10422 TIME...MOT...LOC 0217Z 243DEG 22KT 3866 10471 tlm
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:02 PM MDT | Special Weather Statement | PUB | Fremont | 43 min |
| Jul 19, 7:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jul 19, 7:37 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jul 19, 9:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 12:30 PM MDT | Areal Flood Advisory | PUB | Chaffee | 2 hr |
| Jul 20, 3:08 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jul 20, 4:08 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont | 3 hr |
| Jul 20, 4:10 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jul 20, 4:49 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.